Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 14, 2022, 12:00 PM CST for 22 counties in Kansas. It took effect at Feb 15, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 12:00 PM CST (18:00 UTC)
- In effect from
- Feb 15, 2022, 12:00 PM CST
- Expired
- Feb 15, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
All 22 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS83 KDDC 141800 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1200 PM CST Mon Feb 14 2022 ...Strong South Winds and High Fire Danger Tuesday Afternoon... KSZ031-046-062>066-074>081-084>090-151200- /O.UPG.KDDC.FW.A.0003.220215T1800Z-220216T0000Z/ /O.NEW.KDDC.FW.W.0004.220215T1800Z-220216T0000Z/ Ellis-Rush-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- 1200 PM CST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046... 062...063...064...065...066...074...075...076...077...078...079... 080...081...084...085...086...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon to 6 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 046 Rush...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman... Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...Afternoon minimum values of 10 to 20%. * Impacts...Any ignitions will have the potential to burn out of control quickly. Avoid outdoor activities that involve sparks or flames. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
278 WWUS83 KDDC 150734 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 134 AM CST Tue Feb 15 2022 KSZ031-046-062>066-074>081-084>090-160000- /O.CON.KDDC.FW.W.0004.220215T1800Z-220216T0000Z/ Ellis-Rush-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- 134 AM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046...062...063...064...065...066...074...075...076... 077...078...079...080...081...084...085...086...087...088... 089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 046 Rush...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman... Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South to southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
858 WWUS83 KDDC 160000 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 600 PM CST Tue Feb 15 2022 KSZ031-046-062>066-074>081-084>090-160100- /O.EXP.KDDC.FW.W.0004.000000T0000Z-220216T0000Z/ Ellis-Rush-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- 600 PM CST Tue Feb 15 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046...062... 063...064...065...066...074...075...076...077...078...079...080... 081...084...085...086...087...088...089 AND 090... While there will be a small risk through sunset, the threat for wildfires is diminishing across southwest Kansas as humidity levels begin to rise and winds slowly diminish. The Red Flag Warning will be allowed to expire on time at 600 PM CST. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 14, 10:18 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 14, 10:18 AM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1018 AM CST Mon Feb 14 2022 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 111 AM CST Mon Feb 14 2022 A tranquil weather day is expected today. Winds will veer around the clock through the entire day. They will start out as southwesterly this morning and then become northeasterly later today. By evening, winds will continue to veer southeasterly. Overall magnitude of the wind will remain on the weak side as far as your typical winter Kansas wind standard is concerned. 5 to 15 mph generally. Overall high temperatures should be primarily in the 50s, except a few near 60 degree readings possible along the Oklahoma border. The combination of the continued warm temperatures and weak winds could lead to a marginal elevated fire weather concern for today. Afternoon relative humidity looks to bottom out in the 15 to 25 percent range. Again, the winds will not be strong, so this and the marginal RH's should lead to a marginal fire danger threat. Overnight lows look to be slightly less cold as a light S/SW wind continues through the overnight period. Going with a mix of upper 20s NW to lower 30s SE. .LONG TERM...(Tuesday through Sunday) Issued at 111 AM CST Mon Feb 14 2022 On Tuesday, an upper level low will move inland towards the Nevada/California border by evening. Strong WAA is expected downstream of this low across the Great Plains. 850-hPa temperatures look to reach as high as 18 to 20C across extreme southwest Kansas. A weak dryline will mix eastward through the day with dewpoints crashing down to the single digits by Elkhart. This overall weather pattern favors very warm and dry conditions with a high fire danger threat. Still going with a mix of low to mid 70s across far southwest Kansas. Afternoon relative humidity looks to bottom out in the 5 to 15 percent range. The MSLP gradient will tighten through the day downstream of the synoptic low. Right now the ongoing fire weather watch still looks on track. Will let this watch ride out for now. However, if there is a different consensus reach with WFO neighbors later in the shift, might have to make some adjustments. The overall threat of far southwest Kansas being impacted by Red Flag conditions still holds true. Behind the warm sector, a strong cold front will ultimately come crashing down the Plains early Wednesday. Intense CAA is expected in the wake of the front with 850-hPa temperatures crashing down to -2 to -5C by Wednesday evening. About a 30 degree high temperature drop is expected between Tuesday and Wednesday. Attention then turns to the Wednesday night through early Thursday morning period. The main synoptic wave looks to open up to a progressive positively tilted trof. This supports the conceptual model of a surging front with any isentropic lift induced snow possibly displaced farther to the east and south. The EC reflects this thinking with the snowband farther south than compared to the GFS. Uncertainty though still remains quite high on how exactly the wave with evolve and where ultimately the snowband will develop. The NBM pops and weather type grids look fine for now with a rain to snow transition. This system is still a few days out, so all these small details will need to be fine tuned. Bottom line, have the highest confidence in strong winds and cold temperatures with lower confidence in precipitation type and amounts. A cold day will prevail in the wake of the departing synoptic system on Thursday. Fairly cold wind chills in the single digits looks on track for Thursday morning. Some good news is this cold air does not appear to want to stick around with a downslope flow pattern redeveloping on Friday. The main exception to this is with colder highs than forecast if any accumulating snow actually does fall. Again, low confidence. Beyond Friday, the state remains in dry northwest flow aloft. This supports the notion of moderating high temperatures with above normal values likely just in time for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1018 AM CST Mon Feb 14 2022 Excellent flying weather will continue through this TAF cycle, with VFR/SKC expected at all airports. Northeast winds of 10-20 kts currently will trend southeast this afternoon, at 10-15 kts. Winds will continue to veer to south around 10 kts by 12z Tue. After 15z Tue, strong south to southwest winds are expected at all airports, averaging 20-25 kts with gusts to near 35 kts. && .FIRE WEATHER... Issued at 111 AM CST Mon Feb 14 2022 There will be marginal elevated fire weather conditions today. Winds won't be particularly that strong as a negative. A more significant threat of critical fire weather conditions will come on Tuesday with warmer temperatures, lower relative humidity and stronger winds. Unless a difference will have been reached with WFO neighbors (later in the shift) will let the ongoing fire weather watch ride for Tuesday. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 30 71 32 / 0 0 0 0 GCK 57 28 72 29 / 0 0 0 0 EHA 62 32 73 32 / 0 0 0 0 LBL 61 28 74 31 / 0 0 0 0 HYS 53 27 66 30 / 0 0 0 0 P28 61 34 69 41 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday afternoon for KSZ031-046-062>066- 074>081-084>090. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Turner FIRE WEATHER...Sugden
Hazardous weather outlook, Feb 14, 2:19 AM CST, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 219 AM CST Mon Feb 14 2022 KSZ030-031-043>046-061>066-074>081-084>090-151200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 219 AM CST Mon Feb 14 2022 /119 AM MST Mon Feb 14 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There will be marginal elevated fire weather conditions today. Winds won't be particularly that strong as a negative. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- A fire weather watch is in effect Tuesday. See message for details. Days 2-7 Hazards ---------------- * Tuesday - Fire weather: Significant risk * Wednesday - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk * Friday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Sunday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.